Alert archive / Indiana / Freeze Warnings in 2017
Freeze Warning 8, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Oct 30, 2017, 3:21 AM EDT for 39 counties in Indiana. It took effect at Oct 31, 2017, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2017, 3:21 AM EDT (07:21 UTC)
- In effect from
- Oct 31, 2017, 4:00 AM EDT
- Expired
- Oct 31, 2017, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184 WWUS73 KIND 300721 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 321 AM EDT Mon Oct 30 2017 ...FREEZE WARNING 4 AM to 9 AM EDT TUESDAY... INZ021-028>031-035>049-051>057-060>065-067>072-301530- /O.NEW.KIND.FZ.W.0008.171031T0800Z-171031T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 321 AM EDT Mon Oct 30 2017 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 4 AM to 9 AM EDT Tuesday. * TEMPERATURE...Temperatures 30 degrees and below are possible overnight Monday night and early Tuesday morning. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
5 follow-up statements
390 WWUS73 KIND 301333 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 933 AM EDT Mon Oct 30 2017 ...FREEZE WARNING 4 AM to 9 AM EDT TUESDAY... INZ021-028>031-035>049-051>057-060>065-067>072-302200- /O.CON.KIND.FZ.W.0008.171031T0800Z-171031T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 933 AM EDT Mon Oct 30 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...Temperatures 30 degrees and below are possible overnight Monday night and early Tuesday morning. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
358 WWUS73 KIND 301926 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 326 PM EDT Mon Oct 30 2017 ...FREEZE WARNING 4 AM to 9 AM EDT TUESDAY... INZ021-028>031-035>049-051>057-060>065-067>072-310300- /O.CON.KIND.FZ.W.0008.171031T0800Z-171031T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 326 PM EDT Mon Oct 30 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...Temperatures around 30 degrees are expected during the pre dawn hours of Tuesday. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
953 WWUS73 KIND 310139 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 939 PM EDT Mon Oct 30 2017 ...FREEZE WARNING 4 AM to 9 AM EDT TUESDAY... INZ021-028>031-035>049-051>057-060>065-067>072-310945- /O.CON.KIND.FZ.W.0008.171031T0800Z-171031T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 939 PM EDT Mon Oct 30 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...Temperatures around 30 degrees are expected during the pre dawn hours of Tuesday. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ JH
169 WWUS73 KIND 310802 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 402 AM EDT Tue Oct 31 2017 ...FREEZE WARNING 4 AM to 9 AM EDT TUESDAY... INZ021-028>031-035>049-051>057-060>065-067>072-311300- /O.CON.KIND.FZ.W.0008.000000T0000Z-171031T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 402 AM EDT Tue Oct 31 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Temperatures around 30 degrees are expected early this morning. * IMPACTS...Vegetation that is sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
396 WWUS73 KIND 311256 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 856 AM EDT Tue Oct 31 2017 INZ021-028>031-035>049-051>057-060>065-067>072-311400- /O.EXP.KIND.FZ.W.0008.000000T0000Z-171031T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 856 AM EDT Tue Oct 31 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Lingering pockets of below freezing temperatures are expected to rise above freezing shortly. Therefore, the Freeze Warning will be allowed to expire on schedule. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 29, 11:40 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Oct 29, 11:40 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1140 PM EDT Sun Oct 29 2017 .UPDATE... Aviation Section has been updated below. && .SYNOPSIS... Issued at 243 PM EDT Sun Oct 29 2017 High pressure is expected across the area through Tuesday. An upper air disturbance and a frontal system may affect the area towards the middle and later parts of the week. && .NEAR TERM /Rest Tonight/... Issued at 950 PM EDT Sun Oct 29 2017 The low clouds have cleared out over all except far eastern sections and it should clear there in the next hour or two. Meanwhile Satellite indicated mid clouds were beginning to spread into western sections. Surface observations indicated high pressure over western Tennessee with a ridge extending north across Indiana. This high pressure ridge will shift east overnight and warm advection will spread into our region. There are a few pockets of below freezing temperature across our region. But temperatures should be near steady for a few more hours and then rise some overnight. Will issue a special weather statement for those areas that may be slightly below freezing for the next few hours. No other headlines will be issued at this time. && .SHORT TERM /Monday through Wednesday/... Issued at 243 PM EDT Sun Oct 29 2017 A rather quiet period of weather is expected during this period, as the Great Lakes trough lifts off to the east, leaving zonal flow in its wake. Model guidance suggest a threat for some light mixed precipitation late Tuesday night, and light rain on Wednesday, as a low amplitude disturbance ripples through the zonal flow. At this time, this looks like a minor event, as models suggest the better moisture and lift will be farther south. Will keep some chance PoPs for mixed precipitation late Tuesday night, and for light rain during the day Wednesday. Progged low level thicknesses suggest the GFS MOS highs for tomorrow and Tuesday look a little warm. Will nudge down the guidance numbers some in those periods. The lows look reasonable. && .LONG TERM /Wednesday Night through Sunday/... Issued at 208 PM EDT Sun Oct 29 2017 Models suggest an exiting Front on Wednesday night that lingers into Thursday. However the ECMWF shows a warm front surging northward...allowing Indiana to arrive within the warm sector. Forecast builder insists on pops...with minimal dynamics aloft. confidence is low for rain then. ECMWF then suggests a stronger cold front to sweep across the state on Thursday night into Friday. Again Pops will be required. The front then stalls along and near the Ohio river. This should lead to chances that expected to persist through Sunday as the front lingers in the area. Again as forcing aloft appear minimal at best confidence remains low. && .AVIATION /Discussion for the 300600Z Taf Issuance/... Issued at 1140 PM EDT Sun Oct 29 2017 Mostly VFR through the period. Although a brief period of 3 thousand feet ceilings could briefly occur with cold front late Monday morning. A ridge of high pressure will move east across Indiana overnight and mid clouds will spread in from the west. Model soundings indicate ceilings could lower to 5 to 6 thousand feet by morning and briefly to 3 thousand feet with cold front by late morning. Could see a few light showers as well. After the front expect VFR ceilings with lower clouds scattering out by evening as high pressure builds into the plains. Model soundings indicate marginal low level wind shear possible late tonight and will include in TAF. Otherwise...surface winds will be southwest 5 to 7 knots overnight and west up to 12 knots Monday. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JH SHORT TERM...JAS LONG TERM....Puma AVIATION...JH
Hazardous weather outlook, Oct 29, 5:02 PM EDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 502 PM EDT Sun Oct 29 2017 INZ021-028>031-035>049-051>057-062>065-071-072-302115- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Monroe-Brown-Bartholomew-Decatur-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, and Seymour 502 PM EDT Sun Oct 29 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Some patchy frost is possible tonight where some partial clearing occurs. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Some frost and near freezing temperatures are possible late Monday night into early Tuesday. Discussion: Cold air will linger into mid week before a warm front brings warmer air along with chances for rain. A few snow showers are possible across parts of the area Tuesday night before the precipitation changes over to rain Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ060-061-067>070-302115- Sullivan-Greene-Knox-Daviess-Martin-Lawrence- Including the cities of Vincennes and Bedford 502 PM EDT Sun Oct 29 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Some patchy frost is possible tonight where some partial clearing occurs. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Some frost and near freezing temperatures are possible late Monday night into early Tuesday. Isolated thunderstorms are possible Thursday night. Lightning is a threat from any thunderstorm. Discussion: Cold air will linger into mid week before a warm front brings warmer air along with chances for rain. A few snow showers are possible across parts of the area Tuesday night before the precipitation changes over to rain Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Oct 29, 9:58 PM EDT, 5 hours 23 minutes before
Special Weather Statement National Weather Service Indianapolis IN 958 PM EDT Sun Oct 29 2017 INZ021-028>031-035>049-051>057-060>065-067>072-300600- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 958 PM EDT Sun Oct 29 2017 Many areas were near freezing this evening and a few pockets were slightly below freezing. Temperatures should remain steady next several hours and then rise slightly after midnight. Even though we are not expecting widespread freezing tonight...a few colder locations may experience some freezing. Persons with frost sensitive plants should take precaution until temperatures rise later tonight. JH
Nearby
Freeze Warnings in Indiana, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.